تصفح
دخول
تسجيل
نسيتها؟

What to stop before giving a radiologic contrast


What to stop before giving a radiologic contrast

المعلومة

Metformin and NSAIDs should be held before giving a radiologic contrast.
But Why?

يجب إقاف كل من الميتفورمين ومضادات الالتهاب غير الستيروئيدية قبل القيام بالتصوير الشعاعي باستخدام المادة الظليلة.

ولكن لماذا؟؟؟ ننتظر مشاركتكم

المرجع

STEP3- UW

Hot sauce's picture
by
طبيب مقيم


hello doctor Hassan Laughing out loud Laughing out loud Laughing out loud
about the question...i am not sure....but after looking here and there...
i found that these drugs can increase the risk of iodinated
contrast-induced renal failure.

Vince Carter


well that is not the particular reason

Hot sauce's picture
Hot sauce
طبيب مقيم

ICM can cause acute renal failure
so since metformin is excreted via kidneys it should be stopped ( 48 hrs at least b4 the test ) l2anno it might then accumulate in the pt's body up to a dangerous level resulting in its side effects , of which lactic acidosis

o this is thie reason kaman why we prefer metoformin over phenformin
cuz in phenformin the risk of lactic acidosis is higher

i read this before two weeks in guide in lab dx and tests
---------

NSAID i dont know i will search , wait

امرأة لا تتكرر's picture
امرأة لا تتكرر
السنة الخامسة

I tried to link it with coagulation profile or liver diseases, but i was surprized :

Directly nephrotoxic drugs (e.g., cyclosporin A, aminoglycosides, amphotericin, and cisplatin) and those that inhibit the local vasodilatory effects of prostaglandins (e.g., nonsteroidal antiinflammatory drugs [NSAIDs]), have been reported to render the kidney more vulnerable to nephrotoxic contrast agents. NSAIDs may lead to acute tubulointerstitial nephritis, and long-term ingestion of large amounts can lead to chronic tubulointerstitial nephritis

sources : http://www.medscape.com/viewarticle/494060_5
http://www.mayoclinicproceedings.com/content/84/2/170.full

------

thx

امرأة لا تتكرر's picture
امرأة لا تتكرر
السنة الخامسة

NSAIDs precipitates in causing acute renal failure as a prerenal cause.
So if we added NSAIDS to the contrast there will be two causes that will lead in a higher probability to renal failure.

What you have said about the metformine is right.

Remember that if the contrast caused an acute renal failure, the FeNa will be less than 1% even it is a an intera renal cause, it is the only exception among intra renal causes.
I have read once that the contrast itself constricts the the afferent arterioles in the glumerulous as the NSAIDs do so may be that is why the FeNa in this situation is less than 1%.

والله أعلم

Hot sauce's picture
Hot sauce
طبيب مقيم
ابق على تواصل مع حكيم!
Google+